MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL

MEDOS INTERNATIONAL SARL LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL
Catalog Number 285240
Medical Device Problem Codes Dull, Blunt (2407); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Depuy synthes has been informed that the lot number is not available.
 
Event or Problem Description
Surgeon mentioned when he was using the coracoid step drill and that it was difficult to get through the bone - drill was very blunt and needs replacing.Also when using the cannulated screwdriver he mentioned it was rounded - appeared stripped and also needed replacing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not available for physical evaluation, hence, the complaint cannot be confirmed.Given the information provided we cannot discern a definitive root cause for the reported failure.No lot numbers were supplied which precludes conducting a device history record (dhr) review.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is not currently available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).

Brand Name
LATARJET CC STEP DRILL 3.2MM
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle
SZ 
MDR Report Key7512498
Report Number1221934-2018-50637
Device Sequence Number1897716
Product Code LXH
UDI-Device Identifier10886705017942
UDI-Public10886705017942
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285240
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/19/2018
12/11/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date12/10/2018
12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1